Alert archive / Alabama / Red Flag Warnings in 2009

Red Flag Warning 13, NWS Huntsville, AL

November 7, 200911 counties in Alabama

NWS Huntsville, AL issued this red flag warning at Nov 7, 2009, 1:05 PM CST for 11 counties in Alabama. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2009, 1:05 PM CST (19:05 UTC)
Expired
Nov 7, 2009, 5:00 PM CST
In force
4 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2230 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KHUN 071905
RFWHUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
105 PM CST SAT NOV 7 2009

ALZ001>010-016-072300-
/O.NEW.KHUN.FW.W.0013.091107T1905Z-091107T2300Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-
105 PM CST SAT NOV 7 2009

...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

CONDITIONS HAVE DRIED OUT VERY RAPIDLY EARLY THIS
AFTERNOON...WITH RELATIVE HUMIDITY VALUES FALLING BELOW 25 PERCENT
IN MANY AREAS. THESE CONDITIONS ARE EXPECTED TO PERSIST FOR THE
REMAINDER OF THE AFTERNOON...THUS A RED FLAG WARNING IS NOW IN
EFFECT FOR NORTHERN ALABAMA. OCCASIONAL GUSTY WINDS TO 20 MPH WILL
EXACERBATE THE FIRE WEATHER THREAT AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL INCREASE FIRE GROWTH
POTENTIAL.

&&

$$

KDW
1 follow-up statement
000 
WWUS84 KHUN 072256
RFWHUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
456 PM CST SAT NOV 7 2009

ALZ001>010-016-080000-
/O.EXP.KHUN.FW.W.0013.000000T0000Z-091107T2300Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-
456 PM CST SAT NOV 7 2009

...RED FLAG WARNING WILL EXPIRE AT 5 PM CST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 5 PM CST THIS AFTERNOON. 

RELATIVE HUMIDITIES HAVE RISEN ABOVE 25 PERCENT. THUS...THE RED
FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$

SL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Nov 7, 11:49 AM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Nov 7, 11:49 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1149 AM CST SAT NOV 7 2009

.UPDATE...
FOR 18Z AVIATION.

&&

.AVIATION...
S-SW WINDS WILL GUST TO 15-20 KTS AT TIMES THROUGH THE AFTN. MIXING
WILL ABATE BY 00Z AND WINDS WILL BECOME LIGHT. OTHERWISE...VFR
CONDITIONS EXPECTED THROUGH THE TAF PERIOD.

&&

.DISCUSSION... /ISSUED 1016 AM CST SAT NOV 7 2009/

TEMPERATURES WERE RUNNING A LITTLE AHEAD OF THE EXPECTED DIURNAL
CURVE IN MOST LOCATIONS...AND A LITTLE BELOW MAINLY IN OUR TN
COUNTIES. THUS...ADJUSTED TEMPS UP OR DOWN A COUPLE OF DEGREES AS
NECESSARY. HIGHS WILL STILL GENERALLY BE AROUND 70-75F...WITH UPR
60S IN HIGHER TERRAIN. WINDS MAY MAY GUST 15-20 MPH AT TIMES THIS
AFTN...MAINLY IN NRN PORTIONS OF THE AREA. NOT EXPECTING RED FLAG
CRITERIA RH VALUES TODAY...WITH INCREASING BOUNDARY LYR MOISTURE
AND FAIRLY SHALLOW MIXING.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

KDW
Hazardous weather outlook, Nov 7, 12:32 PM CST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1232 PM CST SAT NOV 7 2009

ALZ001>010-016-TNZ076-096-097-081115-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1232 PM CST SAT NOV 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

KDW

Nearby

Red Flag Warnings in Alabama, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.